Welcome, Guest. Please login or register.
Did you miss your activation email?

Username: Password:

Author Topic: Warning: Recall of Ranitidine or Zantac due to carcinogenic substance found  (Read 87 times)

Jo CIMDA

  • Administrator
  • Hero Member
  • *****
  • Posts: 2885
    • View Profile


Hi  Everyone

I just thought I should let you know about recent warnings of a carcinogenic substance that has been detected in Zantac (Ranitidine) and many countries have withdrawn the product. 

Many dogs on immunosuppressive therapy have to use a gastroprotectant and up until now Ranitidine has been very widely used.

  It may be that the Ranitidine you use for your dog  is not affected.   If you have been buying over the counter tablets, then they say these are a not a problem.  It is only the prescription tablets that may have this carcinogen.   

I thought you might like to look into this and if you are unsure, please contact your vet.

https://www.dailymail.co.uk/health/article-7554005/Heartburn-drug-Zantac-recalled-WORLDWIDE.html

If your dog needs a gastroprotectant then there are others, such as Pepcid and Omeprazole. etc


Jo

P.S.  This is also relevant to any human users of Zantac or Ranitidine.
Logged